Health knowledge made personal
Join this community!
› Share page:

Insomnia - Prozac


Posted by mavie75

I am on my third week of taking prozac (the lowest dose of 10mg every other day and have terrible insomnia.  I know you can't stop cold turkey but since i take such a low dose how would I wean myself off?
 
Answers (3)
Sort by: Newest first | Oldest first

Have you talked to your doctor about this side effect of prozac? I remember I had the same problem when I was on it, but I was at a higher dose when it did happen.

Always talk to your doc first before quitting a medication. I'm not a doctor, but a depression patient, so I am hesitant to give you advice on how to quit this medication.

I know exercise helped me when I was on prozac, and exercise also helps you get to sleep (but don't do it too close to bedtime.)

I hope you get the answer you need for your awful insomnia. If you don't get sleep, your depression might get worse. Keep us posted on what happens.

Warm regards,

Michelle aka The BearTwinsMom

One more thing- it takes at least a month to 6 weeks for any antidepressant to start showing some effect in your moood/attitude. Give it some time. Try the exercise, and definitely talk to your doc.

~BearTwinsMom

Thanks so much Bear Twins Mom (great name btw).  I exercise very heavily actually run about 35 miles a week and practice yoga, this didn't seem to have any impact.  I talked to my doctor and we decided that it would be best for me to stop the prozac all together and recheck how I am feeling in a month or so.  Since I was on such a low dose perhaps I can deal w/ my depression and chalk it up as simply part of life aka unaviodable.

Thanks again for the time and thought in your response.

 Take care

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: